Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Chicken pox scars, black spots on face. Vitamin b supplements taken, calamine lotion, aloe based gel applied. Advise?

Hello Doctors, my age is 28 yrs and I just suffered from severe chicken pox ten days back. The pimples have worn off overall , but the face is quite affected and have left out some scars, and in addition black spots on the whole face. Im already taking vitamin-c supplements and applying aleo-based calamine lotion during the day and 75% Aleo based gel during nights. Though the applications are doing their job. I just wanted to ask whether Deriva-C Gel can be also be used on the face for application as I have used the same on pimples related to acne earlier. Your suggestions would be highly appreciated. Thank you in advance for your help
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to Healthcare Magic.

After reading your query it appears the possibility of "post chicken pox scars".
These scars are really deep enough to cause visible cosmetic problem especially on face.

These are difficult to be treated by any topical medications. We sometimes try different kind of creams for the reduction of the scars. These creams work well for the pigmentation and superficial scarring but for deep scarring we need certain procedures alike scar reversion, punch grafting or by certain lasers.

You can continue with your vitamin-c supplements and applying aloe-based calamine lotion during the day and 75% Aloe based gel during nights. Applying deriva -c gel would not be offering much of the benefit. As your scars are pigmented so it is better to apply certain lightening agents such as "kojic acid" or Azelaic acid or glycolic acid under dermatological guidance.

Do strict sun protection as is the very important factor in causing hyperpigmentaion.

Despite above measures if the problem is not getting better then it is better to consult a dermatologist for best guidance.

Hope these informations will help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Tue, 25 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor